Recent Papers

  • Probabilistic Waring problems for finite simple groups, Annals of Math. (to appear, joint work with M. Larsen and A. Shalev).

  • Character bounds for finite groups of Lie type, Acta Math. 221 (2018), 1 - 57 (joint work with R. Bezrukavnikov, M. Liebeck, and A. Shalev).

  • Surjective word maps and Burnside's p^aq^b theorem, Invent. Math. 213 (2018), 589 - 695 (joint work with R. M. Guralnick, M. W. Liebeck, E. O'Brien, and A. Shalev).

  • Sylow subgroups, exponents, and character values, Trans. Amer. Math. Soc. 372 (2019), 4263 - 4291 (joint work with G. Navarro).

  • Rigid local systems and finite symplectic groups, Finite Fields Appl. 59 (2019), 134 - 174 (joint work with N. Katz).

  • Order of products of elements in finite groups, J. Lond. Math. Soc. 99 (2019), 535 - 552 (joint work with A. Beltran, R. Lyons, A. Moreto, G. Navarro, and A. Saez).

  • Brauer correspondent blocks with one simple module, Trans. Amer. Math. Soc. 371 (2019), 903 - 922 (joint work with G. Navarro and B. Spaeth).

  • On real and rational characters in blocks, Int. Math. Res. Not. IMRN 2019, no. 7,1955 - 1973 (joint work with G. Navarro and G. R. Robinson).

  • Rigid local systems and alternating groups, Tunisian J. Math. 1 (2019), 295 - 320 (joint work with R. M. Guralnick and N. Katz).

  • Symmetric and alternating powers of Weil representations of finite symplectic groups, Bull. Inst. Math. Acad. Sinica 13 (2018), 443 - 461 (joint work with R. M. Guralnick and K. Magaard).

  • Characters and Sylow 2-subgroups of maximal class revisited, J. Pure Appl. Alg. 222 (2018), 3721 - 3732 (joint work G. Navarro and B. Sambale).

  • On 2-Brauer characters of odd degree, Math. Z. 290 (2018), 469 - 483 (joint work with G. Navarro).

  • Irreducible characters of 3'-degree of finite symmetric, general linear and unitary groups, J. Pure Appl. Algebra 222 (2018), 2199 - 2228 (joint work with E. Giannelli and J. Tent).

  • Finite groups with many values in a column of the character table, J. Alg. Appl. 17 (2018), 1850196 (20 pages) (joint work with H. P. Tong-Viet).

  • Adequate subgroups and indecomposable modules, J. Eur. Math. Soc. (JEMS) 19 (2017), 1231 - 1291 (joint work with R. M. Guralnick and F. Herzig).

  • Some conjectures on Frobenius' character sum, Bull. Lond. Math. Soc. 49 (2017), 895 - 902 (joint work with A. Shalev).

  • Coprime actions and correspondences of Brauer characters, Proc. Lond. Math. Soc. 114 (2017), 589 - 613 (joint work with G. Navarro and B. Spaeth).

  • ``Finite Simple Groups: Thirty Years of the Atlas and Beyond'', Contemp. Math., vol. 694, AMS, 2017 (co-editor with M. Bhargava, R. M. Guralnick, G. Hiss, and K. Lux).

  • Restriction of odd degree characters and natural correspondences, Int. Math. Res. Not. IMRN 2017, no. 20, 6089 - 6118 (joint work with E. Giannelli, A. S. Kleshchev, and G. Navarro).

  • Character restrictions and multiplicities in symmetric groups, J. Algebra 478 (2017), 271 - 282 (joint work with I. M. Isaacs, G. Navarro, and J. B. Olsson).

  • Irreducible characters of even degree and normal Sylow 2-subgroups, Math. Proc. Cambridge Philos. Soc. 162 (2017), 353 - 365 (joint work with N. N. Hung).

  • The alpha-invariant and Thompson's conjecture, Forum of Math. Pi 4 (2016), e5, 28 pages.

  • Real groups and Sylow 2-subgroups, Adv. Math. 299 (2016), 331 - 360 (joint work with G. Navarro).

  • Representations of the alternating group which are irreducible over subgroups. II, Amer. J. Math. 138 (2016), 1383 - 1423 (joint work with A. S. Kleshchev and P. Sin).

  • Non-abelian Littlewood-Offord inequalities, Adv. Math. 302 (2016), 1233 - 1250 (joint work with Van H. Vu).

  • Finite groups with odd Sylow normalizers, Proc. Amer. Math. Soc. 144 (2016), 5129 - 5139 (joint work with R. M. Guralnick and G. Navarro).

  • Irreducible representations of odd degree, Math. Annalen 365 (2016), 1155 - 1185 (joint work with G. Navarro).

  • Arithmetic results on orbits of linear groups, Trans. Amer. Math. Soc. 368 (2016), 2415 - 2467 (joint work with M. Giudici, M. Liebeck, C. Praeger, and J. Saxl).

  • Nilpotent and abelian Hall subgroups in finite groups, Trans. Amer. Math. Soc. 368 (2016), 2497 - 2513 (joint work with A. Beltran, M. Felipe, G. Malle, A. Moreto, G. Navarro, L. Sanus, and R. Solomon).

  • An Erdos-Ko-Rado theorem for finite 2-transitive groups, Europ. J. Comb. 55 (2016), 100 - 118 (joint work with K. Meagher and P. Spiga).

  • Adequate groups of low degree, Algebra Number Theory 9 (2015), 77 - 147 (joint work with R. M. Guralnick and F. Herzig).

  • A refined Waring problem for finite simple groups, Forum of Mathematics, Sigma 3 (2015), e6, 22 pages (joint work with M. Larsen).

  • Effective results on the Waring problem for finite simple groups, Amer. J. Math. 137 (2015), 1401- 1430 (joint work with R. M. Guralnick).

  • Weil representations of finite general linear groups and finite special linear groups, Pacific J. Math. 279 (2015), 481 - 498.

  • p-parts of character degrees, J. Lond. Math. Soc. 92 (2015), 483 - 497 (joint work with M. L. Lewis, G. Navarro, and H. P. Tong-Viet).

  • Lifting in Frattini covers and a characterization of finite solvable groups, J. Reine Angew. Math. 708 (2015), 49 - 72 (joint work with R. M. Guralnick).

  • Real ordinary characters and real Brauer characters, Trans. Amer. Math. Soc. 367 (2015), 1273-1312.

  • Abelian Sylow subgroups in a finite group. II, J. Algebra 421 (2015), 3 - 11 (joint work with G. Navarro and R. Solomon).

  • Subgroup structure and representations of finite and algebraic groups, Vietnam J. Math. 43 (2015), 501 - 513.

  • McKay natural correspondences on characters, Algebra Number Theory 8 (2014), 1839 - 1856 (joint work with G. Navarro and C. Vallejo).

  • On fully ramified Brauer characters, Adv. Math. 257 (2014), 248 - 265 (joint work with G. Navarro and B. Spaeth).

  • Brauer characters and rationality, Math. Z. 276 (2014), 1101 - 1112 (joint work with G. Navarro).

  • Abelian Sylow subgroups in a finite group. I, J. Algebra 398 (2014), 519 - 526 (joint work with G. Navarro).

  • Finite groups with two conjugacy classes of p-elements and related questions for p-blocks, Bull. London Math. Soc. 46 (2014), 305 - 314 (joint work with B. Kuelshammer, G. Navarro, and B. Sambale).

  • p-parts of Brauer character degrees, J. Algebra 403 (2014), 426 - 438 (joint work with G. Navarro and H. P. Tong-Viet).

  • Representation of finite groups: conjectures, reductions, and applications, Acta Math. Vietnam. 39 (2014), 87 - 109.

  • Groups with exactly one irreducible character of degree divisible by p, Algebra Number Theory 8 (2014) 397 - 428 (joint work with D. Goldstein, R. M. Guralnick, M. L. Lewis, A. Moreto, and G. Navarro).

  • Characters of relative p'-degree over normal subgroups, Annals of Math. 178 (2013), 1135 - 1171 (joint work with G. Navarro).

  • Zeros of real irreducible characters of finite groups, Algebra Number Theory 7 (2013), 567 - 593 (joint work with S. Marinelli).

  • Waring problem for finite quasisimple groups, Int. Math. Res. Notices 2013, no. 10, 2323 - 2348 (joint work with M. Larsen and A. Shalev).

  • The largest irreducible representations of simple groups, Proc. London Math. Soc. 106 (2013), 65 - 96 (joint work with M. Larsen and G. Malle).

  • Conjugacy action, induced representations and the Steinberg square for simple groups of Lie type, Proc. London Math. Soc. 106 (2013), 908 - 930 (joint work with G. Heide, J. Saxl, and A. E. Zaleskii).

  • Products of conjugacy classes in finite and algebraic simple groups, Adv. Math. 234 (2013), 618 - 652 (joint work with R. M. Guralnick and G. Malle).

  • Groups whose same degree characters are Galois conjugate, Israel J. Math. 198 (2013), 283 - 331 (joint work with S. Dolfi and G. Navarro; with an appendix by T. Breuer and K. Lux).

  • ``Quadratic and Higher Degree Forms'', Developments in Mathematics, vol. 31, Springer, 2013 (co-editor with K. Alladi, M. Bhargava, and D. Savitt).

  • Representation growth in positive characteristic and conjugacy classes of maximal subgroups, Duke Math. J. 161 (2012), 107 - 137 (joint work with R. M. Guralnick and M. Larsen).

  • A problem of Kollar and Larsen on finite linear groups and crepant resolutions, J. Europ. Math. Soc. 14 (2012), 605 - 657 (joint work with R. M. Guralnick).

  • Brauer's height zero conjecture for the 2-blocks of maximal defect, J. Reine Angew. Math. 669 (2012), 225 - 247 (joint work with G. Navarro).

  • Small-dimensional projective representations of symmetric and alternating groups, Algebra Number Theory 6 (2012), 1773 - 1816 (joint work with A. S. Kleshchev).

  • Products of squares in finite simple groups, Proc. Amer. Math. Soc. 140 (2012), 21 - 33 (joint work with M. Liebeck, E. O'Brien, and A. Shalev).

  • Cycle indices for finite orthogonal groups of even characteristic, Trans. Amer. Math. Soc. 364 (2012), 2539 - 2566 (joint work with J. Fulman and J. Saxl).

  • Degrees and p-rational characters, Bull. London Math. Soc. 44 (2012), 1246 - 1250 (joint work with G. Navarro).

  • Waring problem for finite simple groups, Annals of Math. 174 (2011), 1885 - 1950 (joint work with M. Larsen and A. Shalev).

  • First cohomology groups of Chevalley groups in cross characteristic, Annals of Math. 174 (2011), 543 - 559 (joint work with R. M. Guralnick).

  • A reduction theorem for the Alperin weight conjecture, Invent. Math. 184 (2011), 529 - 565 (joint work with G. Navarro).

  • Commutators in finite quasisimple groups, Bull. London Math. Soc. 43 (2011), 1079 - 1092 (joint work with M. Liebeck, E. O'Brien, and A. Shalev).

  • Real class sizes and real character degrees, Math. Proc. Camb. Philos. Soc. 150 (2011), 47 - 71 (joint work with R. M. Guralnick and G. Navarro)

  • The Ore conjecture, J. Europ. Math. Soc. 12 (2010), 939 -1008 (joint work with M. Liebeck, E. O'Brien, and A. Shalev) (Early version).

  • Degrees of rational characters of finite groups, Adv. Math. 224 (2010), 1121 - 1142 (joint work with G. Navarro).

  • Representations of general linear groups which are irreducible over subgroups, Amer. J. Math. 132 (2010), 425 - 473 (joint work with A. S. Kleshchev).

  • Dual pairs of finite classical groups in cross characteristic, Contemp. Math. 524 (2010), pp. 161 - 179.

  • On p-Brauer characters of p'-degree and self-normalizing Sylow p-subgroups, J. Group Theory 13 (2010), 785 - 797 (joint work with G. Navarro).

  • Non-vanishing elements of finite groups, J. Algebra 323 (2010), 540 - 545 (joint work with S. Dolfi, G. Navarro, E. Pacifici, and L. Sanus).

  • Brauer characters of prime power degrees and conjugacy classes of prime power lengths, Alg. Colloq. 17 (2010), 541- 548 (joint work with W. Willems).

  • Groups with just one character degree divisible by a given prime, Trans. Amer. Math. Soc. 361 (2009), 6521 - 6547 (joint work with I. M. Isaacs, A. Moreto, and G. Navarro).

  • Representations of finite special linear groups in non-defining characteristic, Adv. Math. 220 (2009), 478 - 504 (joint work with A. S. Kleshchev) ( Early version, arXiv:0810.0849v1 [math.RT]).

  • Real characters and degrees, Israel J. Math. 171 (2009), 157 - 173 (joint work with G. Navarro and L. Sanus).

  • On the restriction of cross characteristic representations of ^{2}F_{4}(q) to proper subgroups, Archiv Math. 93 (2009), 415 - 423 (joint work with F. Himstedt and H. N. Nguyen).

  • Symmetric powers and a problem of Kollar and Larsen, Invent. Math. 174 (2008), 505 - 554 (joint work with R. M. Guralnick) (Early version, arXiv:0810.0853v1 [math.RT]).

  • Hall-Higman type theorems for semisimple elements of finite classical groups, Proc. London Math. Soc. 97 (2008), 623 - 668 (joint work with A. E. Zalesskii) (Early version, arXiv:0810.0855v1 [math.RT]).

  • Rational irreducible characters and rational conjugacy classes in finite groups, Trans. Amer. Math. Soc. 360 (2008), 2443 - 2465 (joint work with G. Navarro).

  • Primes dividing the degrees of the real characters of finite groups, Math. Z. 259 (2008), 755 - 774 (joint work with S. Dolfi and G. Navarro).

  • Brauer characters with cyclotomic field of values, J. Pure Appl. Alg. 212 (2008), 628 - 635 (joint work with G. Navarro and A. Turull).

  • Prime divisors of character degrees, J. Group Theory 11 (2008), 341 - 356 (joint work with A. Moreto).

  • Cross characteristic representations of ^{3}D_{4}(q) are reducible over proper subgroups, with an appendix by F. Himstedt, J. Group Theory 11 (2008), 657 - 668 (joint work with H. N. Nguyen).

  • Groups with two real Brauer characters, J. Algebra 307 (2007), 891 - 898 (joint work with G. Navarro and L. Sanus).

  • On the Navarro-Willems conjecture for blocks of finite groups, J. Pure Appl. Algebra 208 (2007), 481 - 484 (joint work with C. Bessenrodt, G. Navarro, and J. Olsson) (dvi file), (Addendum).

  • p-rational characters and self-normalizing Sylow p-subgroups, Represent. Theory 11 (2007), 84 - 94 (joint work with G. Navarro and A. Turull).

  • Mutually unbiased bases and orthogonal decompositions of Lie algebras, Quantum Information and Communication, 7 (2007), 371 - 382 (joint work with P. Boykin, M. Sitharam, and P. Wocjan).

  • Characters of p'-degree with cyclotomic field of values, Proc. Amer. Math. Soc. 134 (2006), 2833 - 2837 (joint work with G. Navarro).

  • Rational Brauer characters, Math. Annalen 335 (2006), 675 - 686 (joint work with G. Navarro).

  • Finite groups admitting grassmannian 4-designs, J. Algebra 306 (2006), 227 - 243.

  • Real conjugacy classes in algebraic groups and finite groups of Lie type, J. Group Theory 8 (2005), 291 - 315 (joint work with A. E. Zalesski).

  • Decompositions of small tensor powers and Larsen's conjecture, Represent. Theory 9 (2005), 138 - 208 (joint work with R. M. Guralnick) (dvi file).

  • Rank 3 permutation modules for finite classical groups, J. Algebra 291 (2005), 551 - 606 (joint work with P. Sin).

  • The non-coprime k(GV)-problem, J. Algebra 293 (2005), 185-242 (joint work with R. M. Guralnick).

  • Unipotent elements of finite groups of Lie type and realization fields of their complex representations, J. Algebra 271 (2004), 327 - 390 (joint work with A. E. Zalesskii).

  • On restrictions of modular spin representations of symmetric and alternating groups, Trans. Amer. Math. Soc. 356 (2004), 1971-1999 (joint work with A. S. Kleshchev).

  • Cross characteristic representations of even characteristic symplectic groups, Trans. Amer. Math. Soc. 356 (2004), 4969 - 5023 (joint work with R. M. Guralnick).

  • The modulo 2 structure of rank 3 permutation modules for odd characteristic symplectic groups, J. Algebra 268 (2003), 463 - 483 (joint work with J. M. Lataille and P. Sin).

  • Finite simple unisingular groups of Lie type, J. Group Theory 6 (2003), 271 - 310 (joint work with R. M. Guralnick).

  • Low dimensional representations of finite quasisimple groups, Proceedings of the London Math. Soc. Symposium ``Groups, Geometries, and Combinatorics'', Durham, July 2001, A. A. Ivanov et al eds., World Scientific, 2003, N. J. 277 - 294.

  • Irreducibility of tensor squares, symmetric squares, and alternating squares, Pacific J. Math. 202 (2002), 379 - 427 (joint work with K. Magaard and G. Malle).

  • Mod p reducibility of unramified representations of finite groups of Lie type, Proc. London Math. Soc. 84 (2002), 439 - 472 (joint work with A. E. Zalesskii).

  • Reducibility modulo p of complex representations of finite groups of Lie type: Asymptotical result and small characteristic case, Proc. Amer. Math. Soc. 130 (2002), 3177 - 3184 (joint work with A. E. Zalesskii).

  • Cross characteristic representations of symplectic groups and unitary groups, J. Algebra 257 (2002), 291 - 347; Addendum, J. Algebra 299 (2006), 443 - 446, (joint work with R. M. Guralnick, K. Magaard, and J. Saxl).

  • Irreducible tensor products of representations of quasi-simple finite groups of Lie type, in: Modular Representation Theory of Finite Groups (M. Collins, B. Parshall, L. Scott, eds.) Walter de Gruyter, Berlin 2001, 239 - 262 (joint work with K. Magaard).

  • Symmetric squares, spherical designs, and lattice minima, J. Algebra 240 (2001), 185 - 208 (joint work with W. Lempken and B. Schroeder).

  • Some aspects of finite linear groups: A survey, J. Math. Sciences 100 (2000), 1893 - 1914 (joint work with A. E. Zalesskii). (dvi file)

  • Low-dimensional representations of special linear groups in cross characteristic, Proc. London Math. Soc. 78 (1999), 116 - 138 (joint work with R. Guralnick).

  • Symplectic group lattices, Trans. Amer. Math. Soc. 351 (1999), 2101 -- 2139 (joint work with R. Scharlau).

  • Lower bounds for the minima of certain symplectic and unitary group lattices, Amer. J. Math. 121 (1999), 889 - 918 (joint work with N. Dummigan).

  • Globally irreducible representations of SL(3,q) and SU(3,q), Israel J. Math. 109 (1999), 225 - 251.

  • Modular representations of GL(3,p), symmetric squares, and mod-p cohomology of GL(3,Z), J. Algebra 222 (1999), 376 - 399 (joint work with A. Ash).

  • Globally irreducible lattices, Contemp. Math. 249 (1999), 97 - 111.

  • Congruences for certain theta series, J. Number Theory 77 (1998), 86 - 105 (joint work with N. Dummigan).

  • The p-intersection subgroups in quasi-simple and almost simple finite groups, J. Algebra 207 (1998), 1 - 42 (joint work with P. Fleischmann and W. Lempken).

  • The primitive p-Frobenius groups, Proc. Amer. Math. Soc. 126 (1998), 1337 - 1343 (joint work with P. Fleischmann and W. Lempken).